[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.142.229. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
From the Food and Drug Administration
August 5, 1998

New Warnings Added to Cisapride Labeling

Author Affiliations
 

Not Available

Not Available

JAMA. 1998;280(5):410. doi:10.1001/jama.280.5.410-JFD80007-2-1

The FDA and the sponsor of cisapride (Propulsid, Janssen Pharmaceutica) are advising physicians about new warnings concerning the risk of serious and sometimes fatal ventricular arrhythmias associated with the drug. The drug's indication, for the symptomatic treatment of adult patients with nocturnal heartburn due to gastroesophageal reflux disease, has been revised to state that it generally should be reserved for patients who do not adequately respond to lifestyle modifications, antacids, and gastric acid–reducing agents. The product labeling and the company's letter to clinicians should be consulted (see http://www.fda.gov/medwatch/safety/1998/propul.htm) for detailed information, including reports of serious adverse events in pediatric use, including several deaths.

First Page Preview View Large
First page PDF preview
First page PDF preview
×